| Catalog Number |
202411107 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/07/2024
Type of Reportable Event
Malfunction
Event or Problem Description
Sigma partial knee instruments (insert trial) broke into two pieces during the procedure with no harm to the patient or loss of any segment.The surgery was delayed 3 minutes while opened the backup instruments, the fragments generated were easily removed without additional intervention.There was no consequence to the patient.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "sigma partial knee instruments (insert trial) got broken into two pieces during the procedure with no harm to the patient or loss of any segment.".The product was not returned to depuy synthese, however photos were provided for review.See attachment photo-(b)(4).The photo investigation revealed that sigma hp uni tib trl sz1 7mm was broken.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the sigma hp uni tib trl sz1 7mm would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to unintended use error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code (bf0311) provided is not a valid finished goods lot#.